Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 245, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 25, 2012, 8:32 PM CDT for Cottle County, King County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2012, 8:32 PM CDT (01:32 UTC)
- Expired
- Sep 25, 2012, 9:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Cottle County, TX, King County, TX
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 8:40 PM CDT | TSTM WND GST 58 | 10 Sw Paducah, TX | WEST TEXAS MESONET REPORT |
| Sep 25, 8:45 PM CDT | TSTM WND GST 66 | 10 Sw Paducah, TX | WEST TEXAS MESONET REPORT |
| Sep 25, 9:05 PM CDT | HAIL 0.88 | 10 S Paducah, TX | PEA TO NICKEL SIZE HAIL FROM 9 TO APPROXIMATELY 930 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4032 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060
WUUS54 KLUB 260132
SVRLUB
TXC101-269-260215-
/O.NEW.KLUB.SV.W.0245.120926T0132Z-120926T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT TUE SEP 25 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KING COUNTY IN NORTHWEST TEXAS.
SOUTHERN COTTLE COUNTY IN NORTHWEST TEXAS.
* UNTIL 915 PM CDT
* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DUMONT...OR 15 MILES SOUTHWEST OF PADUCAH...AND MOVING EAST AT
30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DELWIN...
FINNEY...GROW...CHALK AND HACKBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3372 10052 3392 10052 3401 10005 3385 10004
3384 10000 3384 9999 3367 9999
TIME...MOT...LOC 0132Z 269DEG 27KT 3383 10042
$$3 follow-up statements
801
WWUS54 KLUB 260148
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
848 PM CDT TUE SEP 25 2012
TXC101-269-260215-
/O.CON.KLUB.SV.W.0245.000000T0000Z-120926T0215Z/
KING TX-COTTLE TX-
848 PM CDT TUE SEP 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
COTTLE AND NORTHERN KING COUNTIES UNTIL 915 PM CDT...
AT 845 PM CDT...THE THUNDERSTORM PRODUCED A 66 MPH WIND GUST
MEASURED BY THE WEST TEXAS MESONET STATION LOCATED 10 MILES
SOUTHWEST OF PADUCAH. IN ADDITION...AT 841 PM CDT...NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
65 MPH. THIS STORM WAS LOCATED NEAR GROW...OR 13 MILES SOUTH OF
PADUCAH...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CHALK...DELWIN...GROW...HACKBERRY AND HIGHWAY 83 BETWEEN GUTHRIE
AND PADUCAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE INSIDE A STURDY BUILDING UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3372 10050 3393 10044 3401 10005 3385 10004
3384 10000 3384 9999 3367 9999
TIME...MOT...LOC 0145Z 269DEG 27KT 3383 10030
$$510
WWUS54 KLUB 260206
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT TUE SEP 25 2012
TXC101-269-260215-
/O.CON.KLUB.SV.W.0245.000000T0000Z-120926T0215Z/
KING TX-COTTLE TX-
906 PM CDT TUE SEP 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
COTTLE AND NORTHERN KING COUNTIES UNTIL 915 PM CDT...
AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HACKBERRY TO
6 MILES NORTHEAST OF GUTHRIE...MOVING EAST AT 30 MPH. THIS STORM HAS
ALREADY PRODUCED A 66 MPH GUST 10 MILES SOUTHWEST OF PADUCAH AT 845
PM.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN KING AND SOUTHEASTERN COTTLE
COUNTIES...INCLUDING HIGHWAY 83 IN NORTHERN KING COUNTY...NORTH OF
GUTHRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. MOVE INSIDE A
STURDY BUILDING UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3372 10050 3393 10044 3401 10005 3385 10004
3384 10000 3384 9999 3367 9999
TIME...MOT...LOC 0204Z 269DEG 27KT 3399 10002 3370 10022
$$699
WWUS54 KLUB 260210
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
910 PM CDT TUE SEP 25 2012
TXC101-269-260215-
/O.CON.KLUB.SV.W.0245.000000T0000Z-120926T0215Z/
KING TX-COTTLE TX-
910 PM CDT TUE SEP 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COTTLE AND NORTHERN KING COUNTIES UNTIL 915 PM CDT...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HACKBERRY TO
6 MILES NORTHEAST OF GUTHRIE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN COTTLE AND NORTHERN KING
COUNTIES...INCLUDING HIGHWAY 83 NORTH OF GUTHRIE IN KING COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. MOVE INSIDE A
STURDY BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3371 10043 3399 10017 3401 10005 3385 10004
3384 10000 3384 9999 3367 9999
TIME...MOT...LOC 0209Z 269DEG 27KT 3398 9998 3371 10023
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:36 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 25, 6:36 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 636 PM CDT TUE SEP 25 2012 .AVIATION... SHOWERS ALONG DRYLINE SHOULD BE MOVING OUT OF THE KLBB EXTENDED TERMINAL AREA OVER THE NEXT HOUR. FURTHER EAST...KCDS SHOULD START TO SEE TSTM ACTIVITY IN THE NEXT 30 TO 90 MINUTES FOR A WINDOW LASTING PROBABLY ABOUT AN HOUR OR SO. STORMS ARE HIGH BASED TODAY WITH VERY DRY NEAR SURFACE CONDITIONS...THUS DOWNBURST POTENTIAL WILL BE HIGH AROUND ANY VIRGA/STORM. BY LATE THIS EVENING...VFR TO PREVAIL UNTIL WEDNESDAY AFTERNOON WHEN STORMS WILL ONCE AGAIN FIRE ACROSS THE REGION. COVERAGE/TIMING REMAINS TOO UNCERTAIN TO SPECIFICALLY MENTION IN TAF ATTM. AND ONE LAST THOUGHT...STRONG GULF MOISTURE ADVECTION IS PROGGED TO OCCUR TONIGHT AND HAS A LOW...BUT NON-ZERO CHANCE OF BRINGING SOME VISIBILITY RESTRICTIONS INTO KLBB AROUND SUNRISE. && .PREV DISCUSSION... /ISSUED 332 PM CDT TUE SEP 25 2012/ SHORT TERM... WEAK DRYLINE HAS SET UP ACROSS THE SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND WAS ROUGHLY LOCATED ALONG A DENVER CITY TO TULIA/SILVERTON LINE. DEWPOINTS WEST OF THE DRYLINE HAVE MIXED DOWN INTO THE LOW 30S WHILE WEST TEXAS MESONET STATIONS OVER THE ROLLING PLAINS CONTINUE TO SHOW DEWPOINTS IN THE MID TO UPPER 50S. LATEST SPC MESOANALYSIS SHOWS MLCAPE VALUES IN THE 1000-2000 J/KG OVER THE ROLLING PLAINS BUT WITH MLCIN VALUES STILL IN THE 100-150 J/KG RANGE. CAP STRENGTH IS WEAKER OVER THE SOUTH PLAINS WHERE THE INSTABILITY LEVELS ARE ALSO LOWER SO WHETHER CONVECTION OR NOT CAN DEVELOP IS THE BIG QUESTION FOR TONIGHT. NAM CONTINUES TO BE FAIRLY OPTIMISTIC IN BREAKING OUT PRECIP WHILE THE GFS DOES NOT. THE HRRR AND TTU WRF ARE NOT QUITE AS OPTIMISTIC WITH POPS HOWEVER THEY BOTH DO BREAK OUT ISOLATED STORMS ACROSS THE CENTRAL SOUTH PLAINS AND INCREASE THE COVERAGE INTO THE ROLLING PLAINS. SEVERE WEATHER THREAT LOOKS TO BE LOW ALTHOUGH THE INVERTED-V PROFILES AND WEAK SHEAR PROFILES MEAN THAT THERE COULD BE AN ISOLATED THREAT OF STRONG DOWNBURST WINDS. ANY LIGHTNING STRIKES WILL BE CAPABLE OF IGNITING WILDFIRES AS WELL WHICH COULD BE DRIVEN BY THE STRONG OUTFLOW WINDS. HIGH CLOUD BASES WILL ALSO MEAN SOME OF THE PRECIPITATION WILL EVAPORATE BEFORE REACHING THE GROUND WHICH WILL LIMIT THE ABILITY FOR ANY FIRES TO BE EXTINGUISHED BY RAINFALL FROM THE ASSOCIATED STORMS. DRYLINE WILL RETREAT WESTWARD OVERNIGHT BRINGING HIGHER DEWPOINTS BACK INTO THE REGION. OVERNIGHT LOW TEMPERATURES WILL REMAIN RATHER MILD OVER THE ROLLING PLAINS WHERE DEWPOINTS ARE IN THE LOW 60S WHILE LOWS WILL POSSIBLY DIP INTO THE MID 50S WHERE HIGHER MOISTURE LEVELS WILL STRUGGLE TO REACH. WEDNESDAY AFTERNOON WILL ONCE AGAIN SEE RAIN CHANCES BUT A BIT MORE WIDESPREAD THAN TODAY AS THE DRYLINE WILL STRUGGLE TO PUSH EASTWARD. ALSO AT THE SAME TIME...MID LEVEL MOISTURE FROM THE PACIFIC WILL START TO PUSH INTO THE REGION. ALOFT...A JET EXIT REGION WILL BEGIN TO MOVE OVER THE AREA WHICH WILL ENHANCE SYNOPTIC SCALE LIFT. ALL OF THIS COMBINED LOOKS TO RESULT IN AN ENVIRONMENT THAT WILL ONCE AGAIN BE CAPABLE OF PRODUCING THUNDERSTORMS IN THE AFTERNOON. MODELS CONTINUE TO SHOW THAT THE BEST TIME FOR STORM DEVELOPMENT WILL BE CLOSER TO 00Z SO KEPT POPS IN THE SLIGHT CHANCE RANGE. INCREASED MOISTURE LEVELS WILL ALSO HELP TO KEEP HIGH TEMPERATURES FAIRLY CLOSE TO WHAT WE HAVE SEEN TODAY. JORDAN LONG TERM... RAIN CHANCES REMAINS ON THE HORIZON AS THE FOLLOWING ANTICIPATED SYNOPTIC AND MESOSCALE FEATURES COMES INTO PLAY. /1/ AN UA DISTURBANCE APPROACHES FROM THE WEST.../2/ A COLD FRONTAL BOUNDARY INTRUDES THE REGION AND /3/ MOISTURE FROM HURRICANE MARIAM STREAMS ACROSS THE SOUTHERN PLAINS. THE CLOSED UA LOW ACROSS EASTERN UTAH LATE THIS AFTERNOON WILL OPEN UP A BIT AS IT SLOWLY TRANSLATES EAST ACROSS COLORADO ON THURSDAY. SLRY SFC WINDS WILL PROMOTE INCREASED LOW LEVEL MOISTURE THROUGHOUT THE DAY ON THURSDAY /DEWPOINTS IN THE 50S AND 60S/...WHILST A COLD FRONT MOVES ACROSS THE WESTERN ZONES THURSDAY MORNING/AFTERNOON...BUT QUICKLY WASHES OUT BY LATE AFTERNOON PER THE NAM. THE GFS AND ECMWF MAINTAINS THE FRONT ACROSS THE OKLAHOMA/TEXAS PANHANDLE...HOWEVER PRECIP IS STILL SHOWN ACROSS PORTIONS OF THE CWA...GIVEN THE INCREASED MID-LEVEL INSTABILITY FROM THE APPROACHING AFOREMENTIONED UA DISTURBANCE. TO FURTHER COMPLICATE THE FORECAST...MODEL RUNS ARE HAVING DIFFICULTY WITH THE EXACT TRACK OF HURRICANE MARIAM AS IT WILL EITHER CONTINUE TO MOVE WEST ACROSS THE EASTERN PACIFIC /PER THE NAM/ OR ENE ACROSS THE BAJA OF CALIFORNIA FRIDAY/SATURDAY WHERE SIGNIFICANT DETERIORATION IS SHOWN /PER THE GFS AND ECMWF/. ALTHOUGH SOLUTIONS AGREE THAT MID TO UPPER LEVEL MOISTURE FROM THE REMNANTS OF HURRICANE MARIAM WILL STREAM ACROSS THE REGION THANKS TO SW FLOW ALOFT...JUST HOW MUCH MOISTURE CONTENT WILL DEPEND ON MARIAM/S TRACK /THE CLOSER THE HURRICANE THE MORE MOISTURE CONTENT THERE WILL BE/. THE FRONT IS EXPECTED TO MAKE A RETURN ON FRIDAY AS THE UA DISTURBANCE ACROSS COLORADO PROGRESSES EAST TOWARDS THE CENTRAL MISSISSIPPI VALLEY. INCREASED MOISTURE /PWATS OF 1.20-1.50 INCHES/...THE APPROACHING UA DISTURBANCE AND A COLD FRONTAL INTRUSION WILL ENCOURAGE ISOLATED TO SCATTERED SHOWERS /AND A FEW THUNDERSTORMS/ WITH MODERATE RAINFALL POTENTIAL THURSDAY-FRIDAY. BEST RAINFALL CHANCES WILL SHIFT FROM NW TO SE ON SATURDAY AS DRIER AIR ALOFT FILTERS IN. NWRLY FLOW ALOFT WILL TAKE SHAPE BY THE WEEKEND AS AN UA SHORTWAVE DIVES SSE FROM CANADA/NORTHERN ROCKIES TO ACROSS THE NORTHERN/CENTRAL PLAINS BY SUNDAY. THIS SHORTWAVE AND AN ASSOCIATED 500-400 MB RH AXIS /WITH PRECIP/ WILL MOVE SSE ACROSS THE REGION SUNDAY-MONDAY. AS SUCH...WILL SEE ANOTHER FROPA ON SUNDAY WITH WINDS VEERING TO THE EAST BY MONDAY. WILL CONTINUE SLIGHT CHANCE POPS ON SUNDAY...AND HAVE BUMPED POPS UP TO 12-13 PERCENT ON MONDAY...AS THE UPSLOPE WIND COMPONENT MAY GARNER LINGERING PRECIP. TEMPS THROUGHOUT MOST OF THE EXTENDED PERIOD WILL BE BELOW NORM /UPPER 70S TO LOWER 80S/...THANKS TO THE ANTICIPATED CLOUD COVER WHICH IS A RESULT OF SEVERAL DISTURBANCES AS DISCUSSED ABOVE. EARLY NEXT WEEK...CLEARING SKIES WILL ENSUE AND TEMPS WILL WARM INTO THE LOWER 80S CWA-WIDE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 84 56 78 56 / 10 20 30 40 30 TULIA 54 86 60 78 57 / 20 20 30 30 30 PLAINVIEW 57 87 61 79 58 / 20 20 30 30 30 LEVELLAND 59 87 62 79 59 / 10 20 30 40 40 LUBBOCK 62 89 64 79 61 / 20 20 30 40 40 DENVER CITY 62 89 62 79 59 / 10 20 30 40 40 BROWNFIELD 63 90 63 79 60 / 10 20 20 40 40 CHILDRESS 65 90 66 85 62 / 30 20 20 40 40 SPUR 68 91 63 84 62 / 20 20 20 40 40 ASPERMONT 71 92 66 88 65 / 20 20 20 40 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Sep 25, 5:02 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 502 AM CDT TUE SEP 25 2012 TXZ021>044-261015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 502 AM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING FROM THE ROLLING PLAINS INTO THE EASTERN SOUTH PLAINS. THESE WILL POSE A RISK OF STRONG OUTFLOW WIND GUSTS AND POTENTIALLY FIRE SPREAD IF LIGHTNING IS ABLE TO IGNITE CURED GRASSES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROM THURSDAY THROUGH FRIDAY...CHANCES OF RAIN WILL INCREASE OVER THE ENTIRE REGION AS TROPICAL MOISTURE INCREASES FROM THE PACIFIC. RAINFALL COULD BE HEAVY AT TIMES AND CAUSE FLOODING DURING THIS TIME PERIOD.
In the hours before
Special weather statement, Sep 25, 6:23 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 623 PM CDT TUE SEP 25 2012 TXZ038-252345- KING- 623 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KING COUNTY... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL KING COUNTY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT RURAL PORTIONS OF KING COUNTY...INCLUDING HIGHWAY 82 EAST OF GUTHRIE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3346 10014 3365 10015 3373 9999 3351 9999 TIME...MOT...LOC 2323Z 244DEG 19KT 3359 10005
Special weather statement, Sep 25, 6:44 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 644 PM CDT TUE SEP 25 2012 TXZ038-043-044-260015- KENT-KING-STONEWALL- 644 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL...EASTERN KENT AND SOUTHERN KING COUNTIES... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF JAYTON...MOVING NORTHEAST AT 15 MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF ASPERMONT NEAR THE KENT AND STONEWALL COUNTY LINE. EACH STRONG STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3354 10011 3314 9999 3297 10056 3323 10065 TIME...MOT...LOC 2342Z 242DEG 12KT 3328 10037
Special weather statement, Sep 25, 7:46 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
746 PM CDT TUE SEP 25 2012
TXZ026-260100-
CHILDRESS-
746 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CHILDRESS COUNTY...MOVING EAST AT 25
MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3474 9999 3456 10000 3452 10016 3469 10023
3475 10016 3475 10000
TIME...MOT...LOC 0046Z 251DEG 20KT 3464 10009Special weather statement, Sep 25, 7:52 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT TUE SEP 25 2012
TXZ031-032-260115-
COTTLE-MOTLEY-
752 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND EASTERN MOTLEY
COUNTIES...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF PADUCAH...MOVING EAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL AFFECT LOCATIONS NEAR AND JUST NORTH OF
HIGHWAY 62...INCLUDING PADUCAH.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3396 10062 3419 10061 3420 10006 3417 10005
3388 10005
TIME...MOT...LOC 0051Z 276DEG 23KT 3405 10052Special weather statement, Sep 25, 8:20 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 820 PM CDT TUE SEP 25 2012 TXZ032-260145- COTTLE- 820 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE COUNTY... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PADUCAH...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT LOCATIONS FROM PADUCAH EASTWARD...INCLUDING HIGHWAY 70. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3395 10040 3415 10039 3417 10005 3392 10005 TIME...MOT...LOC 0118Z 272DEG 28KT 3405 10028
Special weather statement, Sep 25, 8:28 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 828 PM CDT TUE SEP 25 2012 TXZ031-032-037-038-260145- COTTLE-DICKENS-KING-MOTLEY- 828 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DICKENS...KING...COTTLE AND MOTLEY COUNTIES... AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN KING COUNTY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT LOCATIONS IN AND AROUND DUMONT...DELWIN...GROW AND CHALK. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3393 10021 3373 10020 3374 10058 3393 10059 TIME...MOT...LOC 0128Z 269DEG 27KT 3383 10045
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:46 PM CDT | Special Weather Statement | LUB | Childress | 14 min |
| Sep 25, 7:52 PM CDT | Special Weather Statement | LUB | Cottle | 23 min |
| Sep 25, 8:20 PM CDT | Special Weather Statement | LUB | Cottle | 25 min |
| Sep 25, 8:28 PM CDT | Special Weather Statement | LUB | King | 17 min |
| Sep 25, 9:15 PM CDT | Special Weather Statement | LUB | King | 30 min |
| Sep 25, 9:40 PM CDT | Special Weather Statement | LUB | King | 20 min |
| Sep 26, 3:39 PM CDT | Special Weather Statement | LUB | Hockley | 36 min |
| Sep 26, 4:14 PM CDT | Special Weather Statement | LUB | Hockley | 31 min |
| Sep 26, 4:16 PM CDT | Special Weather Statement | LUB | Terry | 44 min |
| Sep 26, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 27 min |
| Sep 26, 4:20 PM CDT | Special Weather Statement | LUB | Briscoe | 25 min |
| Sep 26, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 13 min |
| Sep 26, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 25 min |
| Sep 26, 4:46 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 44 min |
| Sep 26, 4:49 PM CDT | Special Weather Statement | LUB | Hale | 26 min |
| Sep 26, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 39 min |
| Sep 26, 5:04 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 26 min |
| Sep 26, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 19 min |
| Sep 26, 5:18 PM CDT | Areal Flood Advisory | LUB | Floyd, Hale, Hockley, Lubbock | 113 min |
| Sep 26, 5:19 PM CDT | Special Weather Statement | LUB | Lynn | 41 min |
| Sep 26, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 46 min |
| Sep 26, 5:30 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Hall, Motley | 45 min |
| Sep 26, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 31 min |
| Sep 26, 5:48 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 27 min |
| Sep 26, 6:19 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Garza, Kent, Lubbock and 2 more | 41 min |
| Sep 26, 6:21 PM CDT | Special Weather Statement | LUB | Motley | 24 min |
| Sep 26, 6:27 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hall, Motley | 93 min |
| Sep 26, 6:43 PM CDT | Special Weather Statement | LUB | Motley | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.